Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 10, 2021Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 10, 2021, 9:55 PM CDT for Osage County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2021, 9:55 PM CDT (02:55 UTC)
Expired
Oct 10, 2021, 10:45 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Hail
0.75 in
Wind
50

County Osage County, OK

The radar

The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted.

838 
WWUS84 KTSA 110255
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
955 PM CDT Sun Oct 10 2021
 
OKZ054-060-110345-
Tulsa OK-Osage OK-
955 PM CDT Sun Oct 10 2021

...Strong thunderstorms will impact portions of southeastern Osage
and north central Tulsa Counties through 1045 PM CDT...

At 955 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Hominy to 6 miles east of
Walnut Creek State Park. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Skiatook...                       Barnsdall...
Sperry...                         Avant...
Tallant...                        Wolco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

&&

LAT...LON 3668 9614 3645 9600 3643 9600 3642 9599
      3633 9593 3621 9615 3643 9637
TIME...MOT...LOC 0255Z 211DEG 24KT 3644 9632 3626 9617 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 10, 8:49 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 10, 8:49 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
849 PM CDT Sun Oct 10 2021

...UPDATE...

...Severe weather threat continues this evening with localized
   flash flooding...

.DISCUSSION...
Clusters of strong to severe thunderstorms with embedded bow
structures will move into northeast Oklahoma over the next few
hours. The low level wind fields have started to rapidly increase
and the threat for damaging winds, including a few tornadoes will
continue. 0-1 km shear is already 35 kts and is expected to
increase into the 40 to locally 50 kt range ahead of line.

Instability across southeast Oklahoma and northwest Arkansas will
also continue to slowly increase in conjunction with the low level
jet and therefore the damaging wind/tornado threat will likely
persist as the main convective line sweeps through the remainder
of the area.

In addition, slow moving storms with very heavy rainfall will also
continue with a localized flash flood threat across northeast Oklahoma.
A secondary cluster of strong to marginally severe storms will likely
redevelop across portions of northeast Oklahoma after midnight in
association with upper vort max. This could further aggravate
flooding concerns where the heavier rainfall occurs this evening.

Overall, current forecast on track with some minor changes to
thunderstorm timing expected.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 AM CDT Monday for OKZ054>067.

AR...None.
&&

SHORT TERM...12
Hazardous weather outlook, Oct 10, 5:10 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Sun Oct 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Sun Oct 10 2021

...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING INTO TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening through Tonight.

TORNADO.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6 PM Northeast Oklahoma...After 8 PM Southeast
            Oklahoma...After Midnight Northwest Arkansas.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6 PM Northeast Oklahoma...After 8 PM Southeast
			Oklahoma...After Midnight Northwest Arkansas.

	AREA AT GREATEST RISK...Eastern Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Significant severe weather is expected this evening into tonight
across eastern Oklahoma and northwest Arkansas with all modes of
severe weather possible. Thunderstorms will begin to increase in
coverage and intensity across northeast Oklahoma this evening and
northwest Arkansas after midnight tonight. Sufficient instability
coupled with very strong shear values along and ahead of a cold
front and dryline will help storms that initially begin as discrete
to develop into a squall line and persist well after dark. The
initial concern with isolated discrete cells will be large hail,
damaging winds and tornadoes. During the evening hours, storms will
become more linear and transition to more of a damaging wind threat.
However, strong low level shear values will aid in continuing a
tornado threat into the overnight hours, especially with the
potential for quick spin ups along the leading line. The greater
potential for severe storms looks to be along and either side of
Interstate 44 southward along the US 75 corridor. Precipitation will
begin to taper off from west to east late tonight.

Periods of heavy rainfall will be likely across portions of
northeast Oklahoma as ample amounts of low level moisture stream
into the region ahead of the cold front. Intense rain rates combined
with the potential for training storms in northeast Oklahoma will
allow for widespread 1 to 2 inches of rain with locally higher
amounts between 4 and 5 inches possible through tonight. A flash
flood watch is in effect for areas along and north of Interstate 44
through late tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm...High Wind and Heavy Rain Potential.
WEDNESDAY AND THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...

A few showers and thunderstorms will be possible Monday morning
across parts of far northeast Oklahoma and Northwest Arkansas.
Precipitation should exit by late morning Monday as the low pressure
system lifts off to the northeast. Behind the cold front and storm
system, breezy west to northwesterly winds will be possible, though
should weaken during the afternoon as the low pushes further
northeast.

Additional shower and thunderstorm chances return Tuesday and
Wednesday as a frontal boundary lifts back through the region and
another low pressure system moves out into the Plains. Severe
weather potential and heavy rainfall will again be possible with
the greater thunderstorm chances Tuesday night and Wednesday.
Shower and thunderstorm chances continue Thursday and Friday
before another cold front and the upper level low pressure finally
move through and exit the region.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Forecast updates should be closely monitored through the evening
as severe storm timing and locations are refined with latest data.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 10, 7:02 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT SUN OCT 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             16 WSW APPERSON         36.67N 97.04W
10/10/2021  M2.00 INCH       OSAGE              OK   PUBLIC

            2 INCH HAIL REPORTED SE OF PONCA CITY.

&&
Special weather statement, Oct 10, 8:05 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
805 PM CDT Sun Oct 10 2021

OKZ054-059-110200-
Osage OK-Pawnee OK-
805 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of southwestern Osage
and Pawnee Counties through 900 PM CDT...

At 804 PM CDT, Doppler radar indicated a strong thunderstorm over
Lake Mcmurtry, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Pawnee...                         Cleveland...
Jennings...                       Ralston...
Hallett...                        Blackburn...
Maramec...                        Skedee...
Sooner Lake...                    Southwestern Kaw Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

&&

LAT...LON 3661 9705 3669 9696 3669 9693 3674 9689
      3622 9638 3616 9663 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3651 9701 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9706 3660 9706
TIME...MOT...LOC 0104Z 239DEG 33KT 3616 9717

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 10, 9:17 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
917 PM CDT Sun Oct 10 2021

OKZ054-059-110315-
Osage OK-Pawnee OK-
917 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of central Osage and
central Pawnee Counties through 1015 PM CDT...

At 916 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Blackburn, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Pawhuska...                       Hominy...
Cleveland...                      Barnsdall...
Wynona...                         Ralston...
Avant...                          Osage...
Hallett...                        Blackburn...
Tallant...                        Pershing...
Nelagoney...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

&&

LAT...LON 3643 9600 3618 9653 3647 9677 3679 9636
TIME...MOT...LOC 0216Z 228DEG 21KT 3637 9654

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 10, 9:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
955 PM CDT Sun Oct 10 2021

OKZ054-060-110345-
Tulsa OK-Osage OK-
955 PM CDT Sun Oct 10 2021

...Strong thunderstorms will impact portions of southeastern Osage
and north central Tulsa Counties through 1045 PM CDT...

At 955 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Hominy to 6 miles east of
Walnut Creek State Park. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Skiatook...                       Barnsdall...
Sperry...                         Avant...
Tallant...                        Wolco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

&&

LAT...LON 3668 9614 3645 9600 3643 9600 3642 9599
      3633 9593 3621 9615 3643 9637
TIME...MOT...LOC 0255Z 211DEG 24KT 3644 9632 3626 9617

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:04 PM CDTFlash Flood WarningTSAOsage, Pawnee4 hr
Oct 10, 8:05 PM CDTSpecial Weather StatementTSAPawnee55 min
Oct 10, 8:21 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee54 min
Oct 10, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Okfuskee64 min
Oct 10, 9:17 PM CDTSpecial Weather StatementTSAOsage58 min
Oct 10, 9:28 PM CDTTornado WarningTSACreek, Okfuskee24 min
Oct 10, 9:36 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, McIntosh, Okfuskee, Okmulgee, Tulsa54 min
Oct 10, 10:01 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Pittsburg59 min
Oct 10, 10:05 PM CDTTornado WarningTSAOkmulgee, Tulsa, Wagoner25 min
Oct 10, 10:09 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington36 min
Oct 10, 10:19 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner56 min
Oct 10, 10:21 PM CDTTornado WarningTSAMcIntosh, Pittsburg39 min
Oct 10, 10:29 PM CDTTornado WarningTSATulsa, Wagoner46 min
Oct 10, 10:41 PM CDTAreal Flood AdvisoryTSACherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 3 more3 hr
Oct 10, 10:41 PM CDTTornado WarningTSAMcIntosh, Muskogee, Okmulgee34 min
Oct 10, 10:43 PM CDTTornado WarningTSAWagoner32 min
Oct 10, 10:53 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, Pittsburg, Pushmataha67 min
Oct 10, 10:56 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACherokee, Delaware, McIntosh, Mayes, Muskogee, Rogers and 1 more64 min
Oct 10, 10:58 PM CDTTornado WarningTSAHaskell, McIntosh, Muskogee, Pittsburg47 min
Oct 10, 11:05 PM CDTTornado WarningTSAMayes, Rogers, Wagoner40 min
Oct 10, 11:33 PM CDTTornado WarningTSACherokee, Muskogee, Sequoyah42 min
Oct 10, 11:43 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha70 min
Oct 10, 11:48 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes110 min
Oct 10, 11:55 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Ottawa50 min
Oct 11, 12:07 AM CDTTornado WarningTSAAdair, Cherokee38 min
Oct 11, 12:09 AM CDTTornado WarningTSADelaware39 min
Oct 11, 1:18 AM CDTSpecial Weather StatementTSAOsage, Pawnee42 min
Oct 11, 1:26 AM CDTSpecial Weather StatementTSACreek, Tulsa49 min
Oct 11, 1:34 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee116 min
Oct 11, 1:37 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee33 min
Oct 11, 2:02 AM CDTSpecial Weather StatementTSARogers, Tulsa, Wagoner, Washington43 min
Oct 11, 2:09 AM CDTSpecial Weather StatementTSAWashington51 min
Oct 11, 2:34 AM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Nowata, Ottawa56 min
Oct 11, 3:27 AM CDTSpecial Weather StatementTSAOttawa48 min
Oct 11, 12:50 AM CDTSpecial Weather StatementTSABenton55 min
Oct 11, 4:13 AM CDTSpecial Weather StatementTSAMadison47 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.